Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Systems of subspaces in Hilbert space that obey certain conditions, on their pairwise angles

Authors: A. V. Strelets and I. S. Feshchenko
Translated by: S. Kislyakov
Original publication: Algebra i Analiz, tom 24 (2012), nomer 5.
Journal: St. Petersburg Math. J. 24 (2013), 823-846
MSC (2010): Primary 46C05
Published electronically: July 24, 2013
MathSciNet review: 3087826
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper is devoted to systems of subspaces $ H_{1},\dots ,H_{n}$ of a complex Hilbert space $ H$ that satisfy the following conditions: for every index $ i>1$, the angle $ \theta _{1,i}\in (0,\pi /2)$ between $ H_{1}$ and $ H_{i}$ is fixed; the projections onto $ H_{2k}$ and $ H_{2k+1}$ commute for $ 1\leq k\leq m$ ($ m$ is a fixed nonnegative number satisfying $ m\leq (n-1)/2$); all other pairs $ H_{i}$, $ H_{j}$ are orthogonal. The main tool in the study is a construction of a system of subspaces in a Hilbert space on the basis of its Gram operator (the $ G$-construction).

References [Enhancements On Off] (What's this?)

  • 1. I. M. Gel'fand and V. A. Ponomarev, Problems of linear algebra and classification of quadruples of subspaces in a finite-dimensional vector space, Hilbert Space Operators and Operator Algebras (Tihany, 1970), Colloq. Math. Soc. Janos Bolyai, vol. 5, North-Holland, Amsterdam, 1972, pp.163-237. MR 0357428 (50:9896)
  • 2. J. J. Graham, Modular representations of Hecke algebras and related algebras, Ph. D. thesis, Univ. Sydney, 1995.
  • 3. P. R. Halmos, Two subspaces, Trans. Amer. Math. Soc. 144 (1969), 381-389. MR 0251519 (40:4746)
  • 4. S. A. Kruglyak and Yu. S. Samoĭlenko, On complexity of description of representations of $ *$-algebras generated by idempotents, Proc. Amer. Math. Soc. 128 (2000), no. 6, 1655-1664. MR 1636978 (2000j:46099)
  • 5. V. Ostrovskiĭ and Yu. Samoĭlenko, Introduction to the theory of representations of finitely presented $ \ast $-algebras. I. Representations by bounded operators, Rev. Math. and Math. Phys., vol. 11, Harwood Acad. Publ., Amsterdam, 1999. MR 1997101 (2005a:46123)
  • 6. V. S. Sunder, N subspaces, Canad. J. Math. 40 (1988), 38-54. MR 928213 (89i:46023)
  • 7. H. N. V. Temperley and E. H. Lieb, Relations between the ``percolation'' and ``colouring'' problem and other graph-theoretical problems associated with regular planar lattices: some exact results for the ``percolation'' problem, Proc. Roy. Soc. London Ser. A. 322 (1971), 251-280. MR 0498284 (58:16425)
  • 8. S. A. Kruglyak and Yu. S. Samoĭlenko, Unitary equivalence of sets of selfadjoint operators, Funktsional. Anal. i Prilozhen. 14 (1980), no. 1, 60-62; English transl., Funct. Anal. Appl. 14 (1980), no. 1, 54-55. MR 565103 (81k:47031)
  • 9. D. K. Faddeev (ed.), Investigations on the theory of representations, Zap. Nauchn. Sem. Leningrad Otdel. Mat. Inst. Steklov. (LOMI) 28 (1972); English transl., J. Soviet Math. 3 (1975), no. 5. MR 0340381 (49:5136)
  • 10. Yu. S. Samoĭlenko and A. V. Strelets, On simple n-tuples of subspaces of a Hilbert space, Ukrain. Mat. Zh. 61 (2009), no. 12, 1668-1703; English transl. in Ukrainian Math. J. 61 (2009), no. 12, 1956-1994. MR 2888571

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 46C05

Retrieve articles in all journals with MSC (2010): 46C05

Additional Information

A. V. Strelets
Affiliation: Division of functional analysis, Institute of Mathematics, National Academy of Sciences of Ukraine, Tereshchenkovskaya ul. 3, Kiev 01061, Ukraine

I. S. Feshchenko
Affiliation: Department of Mechanics and Mathematics, Taras Shevchenko National University of Kiev, Academician Glushkov prospect 4e, Kiev, Ukraine

Keywords: System of subspaces, Hilbert space, orthogonal projection, Gram operator
Received by editor(s): January 28, 2012
Published electronically: July 24, 2013
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society